Digestive Disorders / Gastroenterology Expert Forum
Rapid increase in liver enzyme level for 105 to over 600 in 1 month
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Rapid increase in liver enzyme level for 105 to over 600 in 1 month

My husband went to the doctor to have the doctor check to see if the medication Tricor was doing anything.  He had been on it for about 6 months.  The doctor told him that his cholesterol was high and took him off of Tricor and put him on Lipitor.  His blood test at this time May 25th 2004 were normal cholseterol was 120.  He started taking the Lipitor 20mgs around June 10th. Prior to starting the Lipitor he was feeling fine, he had lose about 35 lbs on partial Atkins diet starting in October of 2003.  After he started the Lipitor, he started to lose weight rather quickly (15 lbs in a month) and was not feeling well.  The doctor had told him to return after taking the medication for a month.  He returned to the doctor on July 12, 2004.  They did a blood test, upper GI, ultra sound and x-rays. The results of the liver enzymes had increased from 106 to over 600. The upper GI and the x-rays came out clear. The doctor told him the the ultra sound found tumors in his liver and has scheduled a CAT scan of his enitre body.  My question is is this increase in liver enzymes normal or is this a rapid increase?  He had no other problems prior to this medication change.
Related Discussions
233190_tn?1278553401
This is most definitely a rapid increase.  If the liver scan was negative, then I would have said stop the Lipitor.  However, there appears to be tumors in the liver and this is very concerning.  The liver tumors certainly can be raising the enzymes as well and must be resolved as quickly as possible.  The CT scan of the entire body is to determine if there is spread of any cancer.  

In addition, I would also discuss stopping the Lipitor with your physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
0 Comments
Blank
Avatar_f_tn
A related discussion, Liver Enzymes was started.
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
18 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank